# SDR 98ZZZX4813

- Difficulty date: December 11, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N3897N
- Make and model: Bell 214ST
- Aircraft serial: 28106
- System (JASC): 2400 · Electrical Power System
- Part: Matrix Block
- Part number: M8171417031
- Condition: Failed
- Location: E/E Bay
- Stage of operation: NR
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

CREW REPORTED CRACKLING SOUND IN HEADSETS FOLLOWED BY A TOXIC SMELLING SMOKE.  CREW IMMEDIATELY DIVERTED TO NEAREST PLATFORM.  ALL ELECTRICAL SYSTEMS WERE SHUT DOWN AND AN UNEVENTFUL LANDING WAS MADE.  115 VOLT CIRCUIT BREAKER FOR COPILOT FLIGHT INSTRUMENTS HAD TRIPPED.  MAINTENANCE FOUND MATRIX BLOCK IN NOSE 'BURNT'.  REF:  214ST IPC, CHAPTER 96-99-00, PAGE 1B, FIGURE 96-2, ITEM 69.
